Alert archive / Montana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 7, NWS Glasgow, MT

June 8, 2000Valley County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jun 8, 2000, 12:54 AM MDT for Valley County, Montana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 8, 2000, 12:54 AM MDT (06:54 UTC)
Expired
Jun 8, 2000, 1:45 AM MDT
In force
51 min
Issued by
NWS Glasgow, MT
Area
Whole counties

County Valley County, MT

The radar

The Glasgow radar (KGGW), 18 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:00 AM MDTHail 1.75Lustre, MT

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 6.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
2825 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WUUS55 KGGW 080655
SVRGGW
MTC105-080745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1254 AM MDT THU JUN 8 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA

* UNTIL 145 AM MDT

* AT 1245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES WEST OF LARSLAN...OR ABOUT 22 MILES
  NORTH OF GLASGOW...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LARSLAN AT 140 AM MDT

VERY LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH
OF THE STORM...SEEK SHELTER INDOORS.

PROTON/EBERT

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:00 PM MDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 7, 9:00 PM MDT, 3 hours 54 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
900 PM MDT WED JUN 7 2000

BUSY EVENING. THUNDERSTORMS BROKE THROUGH THE CAP LATE THIS
AFTERNOON/EVENING OVER CENTRAL MT RESULTING MESOCYCLONE OVER
CURRENTLY OVER SOUTHERN PHILLIPS COUNTY. REPORT OF A WEAK (PROBABLY
F0) TORNADO DROPPING FROM A ROTATING WALL CLOUD WAS OCCURRING WITH
THIS STORM. POPS WILL UPPED TO LIKELY N OF MISSOURI RIVER FOR TONIGHT
AHEAD OF THUNDERSTORM AREA.

STORMS SHOULD IGNITE ONCE AGAIN THURSDAY...AND COULD BE SEVERE. WILL
PASS THIS ONTO MID SHIFT.  JAMBA

GGW TWWWW 061/090 059/073 050/077 051/075 050/072 912254/87222
GDV TWWWW 062/092 059/077 052/078 053/075 050/074 910144/87222

In the hours before

Special weather statement, Jun 7, 11:25 PM MDT, 1 hour 29 minutes before
MTZ016-017-021-022-080600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1125 PM MDT WED JUN 7 2000

...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN MONTANA HAS EXPIRED...

A SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN MONTANA HAS EXPIRED FOR
PHILLIPS...GARFIELD...PETROLEUM AND VALLEY COUNTIES. HOWEVER A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN VALLEY
COUNTY UNTIL 1215 AM.

NNNN
PROTON

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:15 PM MDTTornado WarningGGWPhillips60 min
Jun 7, 8:15 PM MDTTornado WarningGGWPhillips45 min
Jun 7, 9:06 PM MDTTornado WarningGGWValley54 min
Jun 7, 11:08 PM MDTSevere Thunderstorm WarningGGWValley67 min
Jun 8, 12:05 AM MDTSevere Thunderstorm WarningGGWValley55 min
Jun 8, 12:13 AM MDTSevere Thunderstorm WarningGGWRoosevelt, Valley62 min
Jun 8, 12:42 AM MDTSevere Thunderstorm WarningGGWRoosevelt63 min
Jun 8, 1:22 AM MDTSevere Thunderstorm WarningGGWSheridan38 min
Jun 8, 1:58 AM MDTSevere Thunderstorm WarningGGWRoosevelt62 min
Jun 8, 2:37 AM MDTSevere Thunderstorm WarningGGWSheridan53 min

Nearby

Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.